Taclonex Overdose

Using too much Taclonex (calcipotriene/betamethasone dipropionate) puts you at risk for several problems. For example, hypercalcemia (a condition where calcium levels in the blood are too high) is possible, resulting in symptoms like kidney stones, constipation, and vomiting. Long-term use could cause the body to stop making its own natural steroids; in this case, your doctor may gradually reduce the dosage to avoid problems.

Can You Use Too Much Taclonex?

Taclonex® (calcipotriene/betamethasone dipropionate) is a prescription medication approved to treat psoriasis. As with most medications, it is probably possible to use too much Taclonex. The specific effects of an overdose could be dangerous, but would vary, depending on a number of factors, including the Taclonex dosage and how it was taken (applied to the skin or taken by mouth).
 

Effects of an Overdose With Taclonex

One of the most serious effects of a Taclonex overdose is high blood calcium (hypercalcemia). Signs and symptoms of hypercalcemia include:
 
  • Constipation, nausea, or vomiting
  • Muscle achiness or weakness
  • Kidney stones
  • Abdominal (stomach) pain or side pain
  • Confusion or lethargy
  • Increased thirst and frequent urination.
     
Serious effects are probably more likely if the medication is taken by mouth, since only a small percentage is absorbed throughout the body when it is applied to the skin. This type of accidental overdose might happen with a pet or a small child.
 
Also, long-term use of high doses can cause Cushing's syndrome (a group of symptoms caused by prolonged exposure to steroids). Signs or symptoms of this problem might include:
 
  • A rounded face
  • Unusual body fat distribution (more fat in the trunk, face, and neck, and less fat in the arms and legs)
  • High blood sugar.
     
Let your healthcare provider know if you think you have signs of this problem.
 
Applying large amounts of Taclonex for long periods may cause other serious side effects as well, such as decreasing the body's ability to produce natural steroids. This can cause serious problems, especially if Taclonex is stopped too quickly and the body does not have a chance to begin making natural steroids again.
 
If you realize that you have been using too much Taclonex for a while, you should not stop using it too quickly and should seek the advice of your healthcare provider.
 

Taclonex Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.